Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 40, NWS Newport/Morehead City, NC

August 27, 2008Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Aug 27, 2008, 12:50 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2008, 12:50 PM EDT (16:50 UTC)
Expired
Aug 27, 2008, 1:15 PM EDT
In force
25 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 39 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 9:16 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 271650
TORMHX
NCC103-133-271715-
/O.NEW.KMHX.TO.W.0040.080827T1650Z-080827T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1250 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
  NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 115 PM EDT

* AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MAYSVILLE...OR ABOUT 7 MILES NORTHEAST OF PINEY GREEN...MOVING
  NORTH AT 9 MPH.

* THE TORNADO WILL BE NEAR...
  MAYSVILLE BY 115 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR EASTERN NORTH CAROLINA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3501 7729 3495 7713 3481 7724 3486 7734
TIME...MOT...LOC 1650Z 202DEG 8KT 3485 7727

$$

CULLEN
2 follow-up statements
000 
WWUS52 KMHX 271701
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
101 PM EDT WED AUG 27 2008

NCC103-133-271715-
/O.CON.KMHX.TO.W.0040.000000T0000Z-080827T1715Z/
JONES NC-ONSLOW NC-
101 PM EDT WED AUG 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
NORTHEASTERN ONSLOW AND EASTERN JONES COUNTIES...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DEPPE...OR ABOUT 8
MILES NORTHEAST OF PUMPKIN CENTER...MOVING NORTH AT 9 MPH.

THE TORNADO WILL BE NEAR...
  MAYSVILLE BY 115 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR EASTERN NORTH CAROLINA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3501 7729 3495 7713 3481 7724 3486 7734
TIME...MOT...LOC 1701Z 202DEG 8KT 3487 7726

$$

CULLEN
000 
WWUS52 KMHX 271716
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
116 PM EDT WED AUG 27 2008

NCC103-133-271726-
/O.EXP.KMHX.TO.W.0040.000000T0000Z-080827T1715Z/
JONES NC-ONSLOW NC-
116 PM EDT WED AUG 27 2008

...THE TORNADO WARNING FOR NORTHEASTERN ONSLOW AND EASTERN JONES
COUNTIES EXPIRED AT 115 PM EDT...

THE THREAT FOR SEVERE WEATHER HAS PASSED AND THE WARNING WILL BE 
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR EASTERN NORTH CAROLINA.

LAT...LON 3501 7729 3495 7713 3481 7724 3486 7734
TIME...MOT...LOC 1701Z 202DEG 8KT 3487 7726

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 11:14 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 27, 11:14 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1114 AM EDT WED AUG 27 2008

.SYNOPSIS...
A FRONT WITH TROPICAL MOISTURE WILL MOVE SLOWLY BACK NORTH ACROSS
THE REGION TODAY AND THURSDAY AS THE REMNANTS OF FAY PASS BY TO
THE WEST AND NORTHWEST. A LINGERING AREA OF WEAK LOW PRESSURE WILL
REMAIN ACROSS NORTH CAROLINA FRIDAY AND SATURDAY AND PRODUCE
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A COLD
FRONT WILL CROSS THE REGION SUNDAY. HIGH PRESSURE FROM THE NORTH WILL
BUILD OVER THE STATE ON MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A VERY MOIST AIRMASS REMAINS IN PLACE WITH 12Z MHX SOUNDING
INDICATING NEARLY 2 1/4 PW ALONG WITH GOOD LOW LEVEL SHEER
ACROSS THE REGION WHICH WOULD SUPPORT ROTATING UPDRAFTS. SCATTERED
HEAVY SHOWERS AND THUNDERSTORMS HAVE BEEN LIFTING N ACROSS THE
REGION THIS MORNING. VIS SATELLITE SHOWING BREAKS IN THE CLOUDS
EAST OF THE COASTAL PLAIN WHICH WILL INCREASE INSTABILITY ACROSS
THE REGION AND WILL HAVE TO WATCH THESE CELLS FOR SIGNS OF
ROTATION. A STRONG LINE OF THUNDERSTORMS HAS BEEN PUSHING ACROSS
CENTRAL NC THIS MORNING WHICH KRAX RADAR HAS BEEN SHOWING GOOD
ROTATION IN A FEW CELLS. THESE STORMS ARE EXPECTED TO PUSH INTO
THE COASTAL PLAIN THIS AFTERNOON. A TORNADO WATCH HAS BEEN ISSUED
FOR ALL OF EASTERN NC THROUGH 5 PM THIS AFTERNOON. WITH PWS
GREATER THAN 2 THERE IS A CONTINUED THREAT OF HEAVY PRECIPITATION
FALLING IN A SHORT PERIOD OF TIME. SO FAR THIS MORNING THE CELLS
HAVE BEEN SCATTERED AND PROGRESSIVE ENOUGH TO MINIMIZE FLOODING
CONCERNS BUT CONDITIONS COULD CHANGE RAPIDLY THIS AFTERNOON AND
WILL HAVE TO WATCH FOR POSSIBLY FLOODING...ESPECIALLY OF URBAN AND
LOW LYING AREA.

PREVIOUS DISCUSSION...TROPICAL MOISTURE HAS OVERSPREAD EASTERN NC
WITH PW VALUES IN EXCESS OF 2. REMNANT LOW OF TD FAY STILL
DRIFTING NE JUST WEST OF THE REGION AND IS PUSHING A FRONT SLOWLY
NORTHWARD OUT OF SOUTH CAROLINA. THE COMBINATION OF FRONTAL
CONVERGENCE IN THE LOW LEVELS AND WEAK BUT PERSISTENT UPPER
DIFLUENCE WILL PRODUCE PROLONGED DEEP ASCENT OF THE TROPICAL
MOISTURE RESULTING IN FREQUENT SHOWERS AND SCATTERED THUNDERSTORMS
TODAY. MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL WITH WIDESPREAD
1-2 INCH AMOUNTS AND LOCAL 3+ EXPECTED BY THURSDAY MORNING.
HATTERAS RECEIVED NEARLY 0.70 OF AN INCH IN 45 MINUTES AS A SHOWER
PASSED ACROSS THE ASOS. OTHER CONCERN IS THAT EVEN WITH LIMITED
HEATING TODAY UPDRAFT STRENGTH WILL BE SUFFICIENT GIVEN MODEST LOW
LEVEL SHEAR TO PRODUCE AN ISOLATED TORNADO. IN THE LOW LCL
ENVIRONMENT PRESENT OVER EASTERN NC ANY ROTATING UPDRAFT WILL HAVE
TO BE MONITORED CLOSELY. SPC HAS EXTREME NW PORTION OF CWA IN
SLIGHT RISK OF SEVERE TODAY AND THIS THREAT MAY ACTUALLY EXTEND A
LITTLE FURTHER EAST.

HAVE INCREASED POPS TO LIKELY ALL AREAS AND ARE ALREADY SEEING AN
INCREASE IN COVERAGE/INTENSITY OF THE PRECIPITATION ACROSS THE
AREA EARLY THIS MORNING. FORECAST HIGHS WILL BE IN THE LOWER TO
MIDDLE 80S...SIMILAR TO RECORDED MAXES TUESDAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE SLOW MOVING BOUNDARY WILL MOVE INTO THE AREA THIS EVENING AND
STALL AS THE LOW LEVEL CIRCULATION THAT WAS FAY DISSIPATES TO THE
NORTH. EXPECTING WIDESPREAD SHOWER ACTIVITY TO BEGIN TO DIMINISH
FROM SOUTH TO NORTH AFTER MIDNIGHT.

A WEAKNESS IN THE HEIGHT FIELDS WILL REMAIN ACROSS THE AREA IN THE
WAKE OF THE REMNANT TD AND WILL PRODUCE A LINGERING WEAK SURFACE
AREA OF LOW PRESSURE ACROSS NC FRIDAY AND SATURDAY. THIS PATTERN
WILL RESULT IN WARM/HUMID CONDITIONS WITH SCATTERED MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A MORE SUBSTANTIAL FRONT WILL FORM OVER THE MID ATLANTIC SATURDAY
AND IS FORECAST TO CROSS THE AREA SATURDAY NIGHT AND EARLY SUNDAY
PRECEDED BY SHOWERS/THUNDERSTORMS. STRONG HIGH PRESSURE OVER THE
NE WILL RIDGE SOUTH INTO NC SUNDAY AFTERNOON AND REMAIN INTO
TUESDAY WITH DRY/PLEASANT CONDITIONS EXPECTED IN THE NE FLOW.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
STALLED FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL BEGIN LIFTING
SLOWLY NORTH AS A WARM FRONT ACROSS THE TERMINALS TODAY AS AN AREA
OF LOW PRES (REMNANTS OF FAY) MOVES SLOWLY NE ACROSS THE TENN/OHIO
VALLEY. A VERY MOIST AIRMASS WILL EXIST ACROSS THE AREA THE NEXT
COUPLE OF DAYS WITH SHRA/POSSIBLE TS AND PERIODS OF MVFR/IFR
CONDITIONS THROUGH THE PERIOD. EXPECTING MAINLY SHOWERS THIS
MORNING WITH MVFR/IFR CONDITIONS TRANSITIONING TO MAINLY MVFR/VFR
THIS AFTERNOON OVER SOUTHERN TERMINALS. KPGV AND KISO WILL LIKELY
HAVE MVFR/IFR CONDITIONS THROUGH THE AFTERNOON WITH AFORMENTIONED
BOUNDARY EXPECTED TO STALL OVER THIS AREA BY LATER TODAY. MVFR/IFR
CONDITIONS RETURN TONIGHT AS BOUNDARY LAYER COOLS WITH FOG/STRATUS
DEVELOPING.

MAINLY VFR/MVFR CONDITIONS THU WITH SHRA/TS CONTINUING BUT WILL
LIKLEY SEE SOME IFR VSBYS DEVELOP THU NIGHT. IMPROVING CONDITIONS
EXPECTED FRI THRU SUN WITH A RETURN TO TYPICAL DIURNALLY DRIVEN
CONVECTION ALONG WITH REDUCED VSBYS DURING THE PRE-DAWN HOURS DUE TO
POSSIBLE FOG.

&&

.MARINE...
UPDATED FOR TORNADO WATCH. PREVIOUS FCST ON TRACK WITH WARM FRONT
GRADUALLY MOVING N THIS AFTN BUT STALLING OVER SRN/CNTRAL WATERS.

LIGHT E/SE WINDS EXIST ACROSS AREA WATERS EARLY THIS MORNING WITH
SPEEDS AOB 10 KT CENTRAL/SOUTHERN WATERS WITH SLIGHTLY HIGHER SPEEDS
AROUND 15 KT OVER NORTHERN WATERS WHERE GRADIENT IS A BIT TIGHTER.
SEAS RANGE FROM 3 TO 4 FT NORTH AND 2 TO 3 FT CENTRAL AND SOUTHERN
WATERS WITH E/SE LONG PERIOD SWELL 2-3 FT/9-11S CONTINUING. WILL
DROP SCEC OVER NORTHERN WATERS THIS PACKAGE AS WINDS HAVE DECREASED
BELOW 20 KT AND SEAS HAVE DROPPED TO AROUND 4 FT. FAIRLY BENIGN
MARINE FORECAST THROUGH THE UPCOMING WEEKEND WITH A PROLONGED PERIOD
OF LIGHT EASTERLY SFC WINDS 10-15 KT AND SEAS 2 TO 4 FT THROUGH FRI.
WINDS WILL BECOME S/SW SAT AND SAT NIGHT BUT REMAIN VERY LIGHT AHEAD
OF AN APPROACHING COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE
WATERS EARLY SUN. SFC HIGH PRES WILL MOVE EAST ACROSS THE MID
ATLANTIC MON THRU WED WITH NE SFC WINDS DEVELOPING. THE GFS TRIES TO
DEVELOP SOME SORT OF A TROPICAL SYSTEM JUST NORTH OF THE BAHAMAS
MON WHICH INCREASES THE GRADIENT OVER OUR COASTAL WATERS BETWEEN THE
SFC RIDGE OVER THE MID ATLANTIC. THE ECMWF IS MUCH STRONGER WITH A
TROPICAL CYCLONE MOVING OVER THE NORTHERN BAHAMAS EARLY MON. MADE
LITTLE CHANGE TO THE FORECAST IN THE EXTENDED PERIOD GIVEN LOW
CONFIDENCE AND KEPT NE WINDS 15 TO 20 KT MON THRU TUE. LATER
FORECASTS MAY NEED TO TONE DOWN WIND SPEEDS A BIT DEPENDING ON HOW
MODELS HANDLE THE SYSTEM. LATEST WAVEWATCH GUIDANCE IS INDICATING
ABOUT A FOOT LOWER SEAS THAN PREVIOUS RUN AND WILL DECREASE
WAVEHEIGHTS ABOUT A FOOT SUN NIGHT/MON WITH SEAS 3 TO 5 FT
THROUGHOUT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...SK/JME
SHORT TERM...JME
LONG TERM...JME
AVIATION...JBM/JW
MARINE...JBM/JW
Hazardous weather outlook, Aug 27, 5:29 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
529 AM EDT WED AUG 27 2008

NCZ029-044>047-079>081-090>094-280930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
529 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE
REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT
WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES
OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE
SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY
RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO
TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ095-098-103-104-280930-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
529 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE
REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT
WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES
OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE
SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY
RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO
TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Aug 27, 10:57 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1057 AM EDT WED AUG 27 2008

NCZ092-098-271600-
JONES-ONSLOW-
1057 AM EDT WED AUG 27 2008

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND JONES COUNTIES UNTIL
NOON EDT...

AT 1057 AM EDT...THERE WERE STRONG THUNDERSTORMS OVER PUMPKIN
CENTER...MOVING NORTH AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR TRENTON AT NOON EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE CAMP LEJEUNE MAIN GATE...HALF MOON...JACKSONVILLE...
MAYSVILLE...NEW RIVER AIR STATION...PINEY GREEN...RICHLANDS...
CATHERINE LAKE...COMFORT...HUBERT...KELLUM...MIDWAY PARK...PHILLIPS
CROSSROADS...SILVERDALE...WYSE FORK AND TAYLORS CORNER.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:56 AM EDTAreal Flood AdvisoryMHXBeaufort, Pamlico109 min
Aug 27, 5:40 AM EDTAreal Flood WarningMHXPamlico102 min
Aug 27, 1:59 PM EDTAreal Flood AdvisoryMHXDuplin61 min
Aug 27, 3:16 PM EDTAreal Flood AdvisoryMHXPamlico119 min
Aug 27, 7:01 PM EDTSevere Thunderstorm WarningMHXDuplin31 min
Aug 27, 7:26 PM EDTTornado WarningMHXDuplin49 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.